Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Done root canal. Prescribed Amoxicillin. Feeling of ear blockage, tooth pain, arm weakness. Spreading infection?

Have had root canal Monday - in pain until yesterday. Dentist prescribed amoxicillin on Thursday. Have taken 1. Ear feels like it s getting blocked.. could this be the result of the amox? Worried about taking any more. Pain in tooth was extending up to left ear and weakness down left arm . When i took painkillers (which i was on round the clock for 5 days) the arm seemed to pick up. Dentist didn t take out all the infection. He took out some and then put medication into the tooth. therefore I still have some infection in there. My concern is could the infection be spreading ? Thanks for your help.
Asked On : Tue, 29 Jan 2013
Answers:  4 Views:  510
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
Hello and welcome to hcm forum,
According to your dental history i would like to inform you that whenever their is infection, antibiotics are a must . I appreciate that you took antibiotics as prescribed to you. sometimes infection so severe that it takes time to resolve. I assume that you are undergoing a root canal treatment for your tooth, therefore i would like you to know that a minimum of three sittings will be required for the infection to disappear completely.
Tooth and the ear are supplied by a same nerve , which is causing pain in tooth as well as ear.
Do not worry, as the infection subsides, all the symptoms will disappear,
kindly follow the instructions given by your dentist,
Perform warm saline rinses(3-4 times/day).
i hope i answered your query,
i wish you good health,
take care.
Answered: Wed, 30 Jan 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Dentist Dr. Farah Hussain's  Response
Hi and welcome,
Infection in the tooth especially the posterior tooth definitly spreads and radiates pain to the adjacent vital structures like ear , jaws , neck ,lymph nodes . As you have mentioned root canal treatment for the tooth is incomplete and the infection was not removed completely i would suggest you to complete all the sittings of the procedure to get rid of the infection. pain is relieved permanently only after the tooth is devitalised. any remnants of the infected nerve tissue will give you pain .
taking antibiotics and analgesics will give you temporary relief unless the RCT is completed .
but the course you are following definitly helps in preventing further damage and spread of infection.
Get the RCT completed and the tooth restored with a filling and crown coverage and this will give you permanent relief.
take care.
Answered: Thu, 31 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Deepthi Reddy's  Response
Thank you for the query.
Pain in the molar will have a radiating pain towards the ear which will present as a ear block sometimes . Nothing to worry once the treatment is completed the pain will be relieved . As you said the rootcanal is incomplete definitly the persisting infection will cause pain and tend to spread as well in the periapical area. Amoxicillin is not the cause for the ear block what you are feeling , but the infection in the teeth is the cause for it.
See your dentist and get the treatment completed .This should be followed by a course of antibiotic and analgesics.
Hope this information helps you.
Answered: Wed, 30 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Deepika Attresh's  Response
hello & welcome
first of all don't worry there is no such side effects of amoxycilline are noticed down till now.
secondly if there is an infection in tooth than RCT can never be completed in single sitting it will take time.
so please complete your antibiotic course, & meet to your dentist for a radiographic examination so than further investigation about spreading of infection can be made. Because if infection is more in antibiotics metrogyl will be required.
thanks & take care
Answered: Wed, 30 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor